Course Hero Logo

A complete blood counts b electrolytes c liver

Course Hero uses AI to attempt to automatically extract content from documents to surface to you and others so you can study better, e.g., in search results, to enrich docs, and more. This preview shows page 119 - 121 out of 145 pages.

a.Complete blood countsb.Electrolytesc.Liver enzymesd.UrinalysisThe nurse provides home-care instructions for a patient who will take a high dose ofazithromycin after discharge from the hospital. Which statement by the patient indicatesunderstanding of the teaching?a.“I may take antacids 2 hours before taking this drug.”b.“I should take acetaminophen for fever or mild pain.”c.“I should not report watery diarrhea if it occurs as this is common.”d.“I should avoid dairy products while taking this drug.”The nurse is preparing to administer clarithromycin to a patient. When performing a medicationhistory, the nurse learns that the patient takes warfarin to treat atrial fibrillation. The nurse willperform which action?a.Ask the provider if azithromycin may be used instead of clarithromycin.b.Obtain an order for continuous cardiovascular monitoring.c.Request an order for periodic serum warfarin levels.d.Withhold the clarithromycin and notify the provider.A female patient who is allergic to penicillin will begin taking an antibiotic to treat a lowerrespiratory tract infection. The patient tells the nurse that she almost always develops a vaginalyeast infection when she takes antibiotics and that she will take fluconazole (Diflucan) with theantibiotic being prescribed. Which macrolide order would the nurse question for this patient?a.Azithromycin (Zithromax)b.Clarithromycin (Biaxin)c.Erythromycin (E-Mycin)d.Fidaxomicin (Dificid)
The nurse is preparing to give a dose of oral clindamycin (Cleocin) to a patient who is beingtreated for a skin infection caused byStaphylococcus aureus. The patient has had several dosesof the medication and reports having nausea. Which action will the nurse take next?a.Administer the next dose when the patient has an empty stomach.b.Hold the next dose and contact the patient’s provider.c.Instruct the patient to take the next dose with a full glass of water.d.Request an order for an antacid to give along with the next dose.The nurse assumes care for a patient who is currently receiving a dose of intravenousvancomycin (Vancocin) infusing at 20 mg/min. The nurse notes red blotches on the patient’sface, neck, and chest and assesses a blood pressure of 80/55 mm Hg. Which action will thenurse take?a.Request an order for IV epinephrine to treat anaphylactic shock.b.Slow the infusion to 10 mg/min and observe the patient closely.c.Stop the infusion and obtain an order for a BUN and serum creatinine.d.Suspect Stevens-Johnson syndrome and notify the provider immediately.The nurse is caring for a patient who will begin taking doxycycline to treat an infection. Thenurse should plan to give this medication:a.1 hour before or 2 hours after a meal.b.with an antacid to minimizeNGI irritation.

Upload your study docs or become a

Course Hero member to access this document

Upload your study docs or become a

Course Hero member to access this document

End of preview. Want to read all 145 pages?

Upload your study docs or become a

Course Hero member to access this document

Term
Spring
Professor
N/A
Tags
Pharmacology, Seizure, Adverse Effect, Phenytoin

Newly uploaded documents

Show More

Newly uploaded documents

Show More

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture